MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43827
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # = p050017/s002 and s003.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As reported to customer relations "once they deployed the stent, it appeared to be longer than 60 mm.They placed a 60 mm balloon inside the stent and the stent was longer than the balloon.This did not cause any problems with the patient".
 
Additional Manufacturer Narrative
Pma/510(k) # = p050017/s002 and s003.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Importer site establishment registration number: (b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As reported to customer relations "once they deployed the stent, it appeared to be longer than 60 mm.They placed a 60 mm balloon inside the stent and the stent was longer than the balloon.This did not cause any problems with the patient.".
 
Additional Manufacturer Narrative
Pma/510(k) # = p050017/s002 and s003.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington, indiana, 47402-4195.Importer site establishment registration number: (b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Pma/510(k) # = p050017/s002 and s003 cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031 information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Importer site establishment registration number: 3005580113 device evaluation the ziv6-35-125-7-60 device of lot number c1551564 involved in this complaint was returned for evaluation, with some of the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation the device related to this occurrence underwent a laboratory evaluation on the 10may2019.Refer to attachments pr261154_lab attendance and pr261154_lab evaluation notes for lab attendance and notes.No issue noted with delivery system.The stent was not returned as it was implanted in the patient.Document review prior to distribution all zilver ziv6-35-125-7-60 vascular devices are subject to visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the relevant manufacturing records (c1551564) revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1551564.There is no evidence to suggest that the customer did not follow the instructions for use.Image review images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer: impression the ziv6-35-125-7-60 was implanted to a length of 86mm because it was stretched during implantation.The aortic bifurcation was possibly high.Root cause review a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.As per image review, a possible root cause could be attributed to the stent being stretched during implantation.Additionally a possible root cause could be attributed to patient anatomy as noted in the images "the aortic bifurcation was possibly high".Summary complaint is confirmed as the failure was verified in the images.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description

Brand Name
ZILVER 635 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8615349
Report Number3001845648-2019-00213
Device Sequence Number14040621
Product Code NIO
UDI-Device Identifier10827002438276
UDI-Public(01)10827002438276(17)211025(10)C1551564
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2021
Device Model NumberG43827
Device Catalogue NumberZIV6-35-125-7-60
Device Lot NumberC1551564
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/19/2019
Event Location Hospital
Initial Date Received by Manufacturer 04/19/2019
Supplement Date Received by Manufacturer04/19/2019
04/19/2019
04/19/2019
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date06/12/2019
07/11/2019
08/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1